Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 8, 2014, 10:15 PM CDT for Deaf Smith County, Randall County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2014, 10:15 PM CDT (03:15 UTC)
- Expired
- Jun 8, 2014, 10:58 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Deaf Smith County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 58 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:55 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 8, 9:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:36 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 8, 6:36 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT SUN JUN 8 2014
.AVIATION...
SOUTHEAST AND SOUTH SURFACE WINDS WILL PREVAIL THIS EVENING. BY 04Z
MONDAY...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO IMPACT ALL
TERMINALS. VARIABLE AND GUSTY WINDS WILL ACCOMPANY THUNDERSTORMS...
WITH POTENTIAL FOR GUSTS OF 50 KT THIS EVENING. AMENDMENTS WILL
LIKELY BE FORTHCOMING AS BETTER SENSE OF TIMING AND CHARACTERISTICS
OF THUNDERSTORMS IS ATTAINED. STRONG COLD FRONT WILL ARRIVE AT
ALL TERMINALS BEFORE 12Z MONDAY...WITH SURFACE WINDS SHIFTING TO
NORTH NORTHWEST. EXPECT THUNDERSTORMS TO END SHORTLY AFTER FRONTAL
PASSAGE...WITH VFR CONDITIONS TO FOLLOW.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 8 2014/
DISCUSSION...
ONE MORE ROUND OF THUNDERSTORMS TONIGHT...WITH HEAVY RAINS...STRONG
WINDS...LARGE HAIL AND ISOLATED TORNADOES ALL POSSIBLE.
ONLY MINOR ADJUSTMENTS HAVE BEEN MADE TO THE FORECAST. HAVE EXTENDED
FLASH FLOOD WATCH FOR ALL SECTIONS UNTIL 9 AM MONDAY MORNING.
MOISTURE FEED HAS CONTINUED ALL DAY. STRONG SHORTWAVE TROF AND
ASSOCIATED JET STREAK WILL ARRIVE BEFORE 06Z. SOME PROGGED
THICKNESS DIFFLUENCE EXPECTED TO MIGRATE ACROSS THE FORECAST AREA
OVERNIGHT. ENHANCED LOW-LEVEL CONVERGENCE WILL OCCUR WITH
PASSAGE OF STRONG COLD FRONT...WHICH IS EXPECTED TO CLEAR ALL
BUT SOUTHEAST PART OF FORECAST AREA BY 7 AM.
HAVE BEGUN ENDING THIS PRECIPITATION EVENT DURING MONDAY. EXPECT
MUCH MORE STABLE AIR TO MOVE INTO AREA BEHIND COLD FRONT. COULD SEE
A FEW SHOWERS OR NON-SEVERE THUNDERSTORMS MONDAY AFTERNOON IN
NORTHEAST SECTIONS...WHERE COLDER AIR ALOFT AND SOME WRAP-AROUND
MOISTURE COULD RESULT IN LIGHT PRECIPITATION. HAVE REMOVED MONDAY
NIGHT POPS AS DRIER AIR MOVES IN AND CONFLUENT NORTHWEST FLOW ALOFT
DEVELOPS.
NO CHANGES TO LATER PERIODS. HAVE KEPT LOW THUNDERSTORM POPS FOR
WEDNESDAY...WEDNESDAY NIGHT AND THURSDAY NIGHT AS MOISTURE MAKES
ITS RETURN. 03
COCKRELL
FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH NEXT WEEK GIVEN THE RECENT AND EXPECTED HEAVY RAIN. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 59 74 50 85 59 / 60 20 5 0 0
BEAVER OK 59 73 54 83 59 / 70 30 10 0 0
BOISE CITY OK 53 70 47 85 57 / 70 20 5 0 5
BORGER TX 59 73 54 87 64 / 70 20 5 0 0
BOYS RANCH TX 58 76 51 89 61 / 70 20 5 0 5
CANYON TX 60 76 50 85 58 / 60 20 5 0 0
CLARENDON TX 63 78 53 86 62 / 70 30 5 0 0
DALHART TX 55 73 48 85 56 / 70 20 5 0 5
GUYMON OK 57 72 52 86 59 / 70 20 10 0 0
HEREFORD TX 59 76 49 85 58 / 60 20 0 0 0
LIPSCOMB TX 61 73 53 82 60 / 70 30 10 0 0
PAMPA TX 60 73 51 84 60 / 70 30 5 0 0
SHAMROCK TX 65 78 54 85 62 / 70 30 5 0 0
WELLINGTON TX 66 80 56 87 62 / 70 40 5 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
03/02Hazardous weather outlook, Jun 8, 9:16 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 916 PM CDT SUN JUN 8 2014 OKZ001>003-TXZ001>020-091245- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 916 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IN EFFECT FOR ALL SECTIONS OF THE PANHANDLES. THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THROUGH TONIGHT. HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS AND HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING ARE THE MAIN THREATS WITH THE STORMS. ALSO...ISOLATED TORNADOES WILL BE POSSIBLE...PARTICULARLY ACROSS THE WESTERN PARTS OF THE PANHANDLES...WHERE A TORNADO WATCH IS IN EFFECT UNTIL 11 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR REMAINING SECTIONS OF THE PANHANDLES UNTIL 4 AM MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL COME TO AN END ON MONDAY. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 9 AM MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES WEDNESDAY...WEDNESDAY NIGHT AND THURSDAY NIGHT. SOME STORMS MAINLY WEDNESDAY THROUGH THURSDAY NIGHT MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD CONTINUE TO REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES TONIGHT...AND AGAIN WEDNESDAY THROUGH THURSDAY NIGHT. COCKRELL
In the hours before
Local storm report, Jun 8, 9:13 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
913 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG BOYS RANCH 35.51N 102.25W
06/08/2014 OLDHAM TX FIRE DEPT/RESCUE
SEVERAL TREES BLOWN DOWN. ESTIMATED 60 MPH. VERY HEAVY
RAIN ALSO.
&&
EVENT NUMBER AMA1400436
COCKRELLLocal storm report, Jun 8, 9:25 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST BUSHLAND 35.19N 102.06W
06/08/2014 E60 MPH POTTER TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1400437
EALocal storm report, Jun 8, 9:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST 9 NNE AMARILLO 35.32N 101.76W
06/08/2014 M66 MPH POTTER TX MESONET
&&
EVENT NUMBER AMA1400438
COCKRELLLocal storm report, Jun 8, 9:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
943 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 17 NW AMARILLO 35.38N 102.03W
06/08/2014 E0.75 INCH POTTER TX TRAINED SPOTTER
10 MINUTES OF HAIL
&&
EVENT NUMBER AMA1400439
COCKRELLLocal storm report, Jun 8, 9:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
946 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 6 NNW AMARILLO 35.29N 101.85W
06/08/2014 E65 MPH POTTER TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1400440
EALocal storm report, Jun 8, 9:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
947 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND GST 3 SSE AMARILLO 35.17N 101.80W
06/08/2014 M63 MPH RANDALL TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1400441
EAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:16 PM CDT | Special Weather Statement | AMA | Oldham | 44 min |
| Jun 8, 8:21 PM CDT | Special Weather Statement | AMA | Dallam | 39 min |
| Jun 8, 8:48 PM CDT | Special Weather Statement | AMA | Oldham | 42 min |
| Jun 8, 9:01 PM CDT | Special Weather Statement | AMA | Hansford, Moore, Sherman | 44 min |
| Jun 8, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 66 min |
| Jun 8, 9:21 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 54 min |
| Jun 8, 9:24 PM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Deaf Smith, Donley, Hutchinson, Moore and 3 more | 2 hr |
| Jun 8, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Hutchinson | 61 min |
| Jun 8, 10:47 PM CDT | Flash Flood Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 3 hr |
| Jun 8, 11:42 PM CDT | Special Weather Statement | AMA | Deaf Smith, Randall | 48 min |
| Jun 8, 11:52 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Randall | 4 hr |
| Jun 9, 12:11 AM CDT | Flash Flood Warning | AMA | Randall | 4 hr |
| Jun 9, 11:34 AM CDT | Wind Advisory | AMA | Dallam, Hansford, Hartley, Hemphill, Hutchinson, Lipscomb and 4 more | 8 hr |
| Jun 8, 7:27 PM CDT | Special Weather Statement | AMA | Cimarron | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.